Alert archive / Kentucky / Tornado Warnings in 2008

Tornado Warning 35, NWS Wilmington, OH

July 20, 2008Boone County, Campbell County, Kenton County, Kentucky

NWS Wilmington, OH issued this tornado warning at Jul 20, 2008, 7:28 PM EDT for Boone County, Campbell County, Kenton County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2008, 7:28 PM EDT (23:28 UTC)
Expired
Jul 20, 2008, 8:00 PM EDT
In force
32 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Boone County, KY, Campbell County, KY, Kenton County, KY

The radar

The Cincinnati radar (KILN), 77 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 525 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
525 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1168 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KILN 202328
TORILN
KYC015-037-117-210000-
/O.NEW.KILN.TO.W.0035.080720T2328Z-080721T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
728 PM EDT SUN JUL 20 2008

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* TORNADO WARNING FOR...
  BOONE COUNTY IN NORTHERN KENTUCKY...
  CAMPBELL COUNTY IN NORTHERN KENTUCKY...
  KENTON COUNTY IN NORTHERN KENTUCKY...

* UNTIL 800 PM EDT.

* AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR CINCINNATI-NORTHERN KENTUCKY INTERNATIONAL
  AIRPORT...MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CRESCENT SPRINGS...
  ELSMERE...
  ERLANGER...
  LAKESIDE PARK...
  CRESTVIEW HILLS...
  FORT MITCHELL...
  PARK HILLS...
  FORT WRIGHT...

IN ADDITION...CRESCENT PARK...RICHWOOD...KENTON VALE...RICEDALE...
BANK LICK...FAIRVIEW...LATONIA LAKES AND WHITE TOWER ARE NEAR THE
PATH OF THIS DANGEROUS THUNDERSTORM.

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES
AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID
WINDOWS

PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3898 8479 3911 8470 3908 8465 3907 8461
      3907 8458 3909 8453 3902 8432 3896 8430
      3895 8429 3887 8425 3881 8438 3880 8442
TIME...MOT...LOC 2328Z 299DEG 33KT 3901 8463

$$
1 follow-up statement
000 
WWUS51 KILN 202354
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
754 PM EDT SUN JUL 20 2008

KYC015-037-117-210004-
/O.EXP.KILN.TO.W.0035.000000T0000Z-080721T0000Z/
BOONE KY-CAMPBELL KY-KENTON KY-
754 PM EDT SUN JUL 20 2008

...THE TORNADO WARNING FOR KENTON...CAMPBELL AND BOONE COUNTIES WILL
EXPIRE AT 800 PM EDT...

THE THUNDERSTORM IS MOVING OUT OF THE WARNED AREA...THEREFORE THE 
TORNADO WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.

PLEASE REPORT PREVIOUS TORNADOES...WIND DAMAGE OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3898 8479 3911 8470 3908 8465 3907 8461
      3907 8458 3909 8453 3902 8432 3896 8430
      3895 8429 3887 8425 3881 8438 3880 8442
TIME...MOT...LOC 2354Z 299DEG 33KT 3889 8436

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jul 20, 4:21 PM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jul 20, 4:21 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
421 PM EDT SUN JUL 20 2008

.SYNOPSIS...
RIPPLES OF LOW PRESSURE ALONG A SLOW MOVING COLD FRONT WILL
CONTINUE TO BRING CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH
TUESDAY. PRECIPITATION CHANCES WILL END BY TUESDAY NIGHT AS THE
FRONT SAGS SOUTH OF THE OHIO RIVER. HIGH PRESSURE WILL THEN BUILD
IN WITH DRIER COOLER WEATHER.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SVR TS WATCH #710 HAS GONE INTO EFFECT COVERING INDIANA COS AND
NRN KY WEST OF INTERSTATE 75 THRU 01Z. SCT CONVECTION HAS DVLPD
IN AN ARC FROM EAST CNTRL ILLINOIS E/SE INTO SE INDIANA. APPEARS
THERE IS A SUBTLE DEWPT BNDRY CONTRIBUTING TO ENHANCED MOISTURE
CONVERGENCE INVOF THE AFOREMENTIONED CONVECTION. ALSO...WEAK MID
LVL S/WV OVER ERN ILLINOIS IS LIKELY CONTRIBUTING TO TSTM
ENHANCEMENT OVER LAST HOUR OR SO. TEMPS HAD WARMED INTO THE
U80S/L90S ACRS MUCH OF THE FCST AREA ONCE AGAIN THIS AFTN.

MESOANALYSIS INDCG THAT THE TSTMS CURRENTLY OVER SE INDIANA WILL
CONTINUE TO MOVE INTO A UNSTABLE ENVIRONMENT OVER WRN FCST AREA
AS MLCAPES MAXED AT 2000-2500 J/KG. HOWEVER...SLIGHTLY DRIER
AIRMASS EXISTS OVER SW OHIO...EVIDENCED BY TDS IN THE M/U60S.
WITH WEAKLY SHEARED ENVIRONMENT ACRS OH VLY...EXPECT TSTMS TO BE
DRIVEN BY INSTABILITY AND SUBTLE BNDRYS/OUTFLOWS INTO THE EVNG
HOURS. BEST THREAT FOR ANY TSTMS TO PULSE UP TO SVR LIMITS WILL BE
ACRS SW FCST AREA AND HAVE INSERTED HIGHEST POPS IN THIS AREA.
WITH MAX DELTA THETA-E VALUES IN THE 20-25K RANGE FOR NEXT FEW
HOURS...DMG WINDS WILL BE THE MAIN CONCERN. ELSEWHERE ACRS FCST
AREA...WILL MAINTAIN CHC POPS INTO THE EVNG HOURS AS A FEW TSTMS
ARE CERTAINLY POSSIBLE IN MOIST UNSTABLE ATMOSPHERE.

TSTMS SHOULD DIMINISH WITH NIGHTFALL AS ATMOSPHERE STABILIZES.
MAJORITY OF THE MODEL DATA CONSISTENT WITH BRINGING DRIER AIR INTO
REGION BRIEFLY TONIGHT AND HAVE MAINTAINED DRY FCST FOR ENTIRE
FCST AREA AFT MIDNIGHT. CANNOT COMPLETELY RULE OUT AN ISOLD TSTM
OVERNIGHT BUT CHANCES LOOK LOW ENUF ATTM TO KEEP OUT OF FCST.
FOCUS WILL THEN SHIFT TO EXPECTED CONVECTIVE DVLPMNT IN THE MID
MISSISSIPPI VLY LATE TONIGHT. IT IS LIKELY THAT ANY HIGH CLOUDS
FROM CONVECTION TO THE WEST MAY SNEAK INTO WRN FCST AREA NEAR
DAYBREAK. WITH STAGNANT AIRMASS OVERNIGHT SOME LOCALIZED BR/FG
WILL BE POSSIBLE LATE...ESPECIALLY IN ANY AREAS THAT RECEIVE
RAINFALL OVER NEXT FEW HOURS.

TEMPS...LEANED OVERNIGHT LOWS TOWARDS SLIGHTLY WARMER MET WITH
TEMPS BOTTOMING OUT IN THE U60S AND L70S.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
SHORT TERM FCST WILL BE DRIVEN BY MESOSCALE PROCESSES AS SVRL MID
LVL S/WVS RIPPLE THRU THE OH VLY AROUND THE BASE OF A SHARPENING
UPR TROF. AT THE SFC...A COLD FRONT WILL DROP SLOWLY THRU REGION
MON NIGHT AND TUES.

CONTINUED LOW CONFIDENCE IN THE DETAILS DUE TO MODEL UNCERTAINTY...
BUT DOES APPEAR BETTER THREAT FOR ORGANIZED TSTMS WILL EXIST
DURING THE AFTN/EVNG HOURS ONCE AGAIN MONDAY AS A S/WV MOVES THRU
REGION. POTENTIAL IS THERE FOR A MORE ENHANCED THREAT FOR SVR WX
MON AFTN AS SLIGHTLY BETTER DYNAMICS WILL BE IN PLACE ACRS THE
REGION THAT WHAT IS BEING EXPERIENCED THIS AFTN. UPR JETLET WILL
BE IN PLACE ACRS THE LWR GRT LKS MON AFTN/EVNG AS ENERGY CONTINUES
TO LOAD INTO THE BASE OF THE TROF. LO LVL MOISTURE POOLING
COMBINED WITH MLCAPES ABV 2000 J/KG BY THE AFTN AND THE
AFOREMENTIONED DYNAMICS WILL CONTRIBUTE TO MORE WIDESPREAD TSTM
COVERAGE...ESPECIALLY ACRS NRN 1/2 FCST AREA WHERE BL SHEAR VALUES
WILL BE HIGHER. HAVE INSERTED 50 POPS ACRS NRN FCST AREA WITH
LOWER POPS FURTHER SOUTH. WILL LINGER PCPN CHANCES ALL NIGHT MON
NIGHT AS FRNTL BNDRY WILL BE LOCATED ACRS FCST AREA.

UPR TROF AXIS WILL REMAIN IN THE REGION ON TUES WITH FRNTL BNDRY
SETTLING NEAR OR JUST SOUTH OF THE OHIO RIVER. THIS WILL KEEP
UNSETTLED PATTERN ACRS REGION WITH ADDL TSTM ACTIVITY. FOCUS FOR
BEST PCPN COVERAGE WILL BE ACRS SRN 1/2 FCST AREA...IN CLOSER
PROXIMITY TO THE FRNTL BNDRY AND AHEAD OF THE APPCHG UPR TROF
AXIS. FCST HIGHLY UNCERTAIN FOR TUES AFTN/NIGHT. UPR TROF SHOULD
HELP BUMP THE FRNTL BNDRY SLOWLY SOUTH INTO THE TN VLY AND BRING
PCPN CHANCES TO AN END ACRS REGION BY TUES EVNG...IN LINE WITH
00Z/12Z ECMWF/GFS ENSEMBLE MEAN/AND 12Z NAM. 12Z OP GFS APPEARS TO
BE AN OUTLIER ATTM WRT TO HANGING THE UPR TROF AXIS MUCH FURTHER
BACK TO THE SOUTH AND WEST ACRS THE GRT LKS TUES NIGHT AND
CONSEQUENTLY KEEPING THE FCST AREA IN AN UNSETTLED PATTERN. SHOULD
MODEL CONSENSUS SHIFT TO THE 12Z GFS SOLN THEN PCPN CHANCES WILL
BE NEEDED FOR TUES NIGHT. AT THIS POINT HOWEVER...WILL DRY IT OUT
TUES NIGHT WITH SKIES CLEARING LATE AS SFC HI PRES BUILDS INTO THE
REGION.

TEMPS...TRENDED TOWARDS COOLER FWC/MET GUID FOR HIGHS MON AS MAV
GUID CONTINUES TO EXHIBIT WARM BIAS. WENT NEAR OR SLIGHTLY ABV
GUID FOR HIGHS ON TUES. NEAR MAV GUID FOR LOWS MON/TUES NIGHTS.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
HAVE TAKEN A BLEND OF THE OPERATIONAL ECMWF AND GFS ENSEMBLE
MEAN...WHICH IS IN LINE WITH THE HPC FORECAST.

UPPER LEVEL CLOSED LOW ACROSS THE ERN GREAT LAKES/SE CANADA/NEW
ENGLAND REGION ON WEDNESDAY WILL GRADUALLY PIVOT NORTHWARD TOWARD
NRN QUEBEC BY THURSDAY. LATEST MODEL RUNS SUGGEST THAT THIS FEATURE
MAY END UP BEING FARTHER WEST ON WEDNESDAY THAN PREVIOUSLY THOUGHT.
DO NOT WANT TO JUMP ON THE BAND WAGON JUST YET...THUS...WILL
CONTINUE WITH A DRY FORECAST ON WEDNESDAY UNDER PARTLY CLOUDY
SKIES.  SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION WEDNESDAY
NIGHT...MOVING EAST OF THE REGION BY FRIDAY MORNING.

FOR FRIDAY INTO SATURDAY...MODELS CONTINUE TO DROP A WEAK COLD FRONT
ACRS THE FORECAST AREA DURING THIS TIME FRAME.  WILL MAINTAIN LOW
CHANCE POPS AT THIS TIME. AGAIN...MOST RECENT OPERATIONAL RUNS
SUGGEST THAT THIS FRONT MAY BE A LITTLE SLOWER.  HOWEVER...GIVEN HOW
DIFFICULT IT IS TO PINPOINT TIMING IN A NORTHWEST FLOW PATTERN
ALOFT...FEEL THAT IT IS PRUDENT ATTM TO NOT TWEAK WITH FRONTAL
POSITION TIMING JUST YET.

SURFACE HIGH PRESSURE IS FORECAST TO BUILD BACK IN THE REGION ON
SUNDAY.

AS FOR TEMPERATURES...THEY WILL AVERAGE SLIGHTLY BELOW NORMAL
WEDNESDAY INTO WEDNESDAY NIGHT.  THEREAFTER...THEY WILL AVERAGE NEAR
NORMAL VALUES.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
CONVECTION SHOULD STAY E OF CMH/LCK TAF SITES THIS AFTERNOON. REST
OF TAFS SHOULD BE LIMITED IN CLOUDS FOR THE REST OF THE DAY WITH
ONLY SOME MID LEVEL 8-10KFT SPILLOVER FROM CONVECTION THAT WILL
FIRE OVER CENTRAL INDIANA. AN ISOLATED STORM MAY RIDE SE WITH THIS
LINE OF CONVECTION BUT ATTM IT THE AIRMASS IS MAKING FORECASTING
PLACEMENT OF CONVECTIVE CELLS VERY DIFFICULT. WILL AMEND FCST IF
UPSTREAM CONVECTION FIRES AND EXHIBITS PERSISTENCE THIS EVENING.
CU AND POSSIBLE SHOWERS WILL AGAIN BE A REAL POSSIBILITY DURING
THE DAY TOMORROW. HAZE WILL MIX OUT SOME THIS AFTERNOON BUT
DEWPOINTS SHOULD RISE BACK UP AS WINDS SLACKEN AND MORNING
RESTRICTIONS TO VSBYS WILL GENERALLY BE IN THE MVFR RANGE...LOWER
AT KLUK.

MVFR VISIBILITIES WILL SETTLE IN AFTER 08Z...WITH IFR LIKELY AT
KLUK.

OUTLOOK...TSTMS POSSIBLE MONDAY AND TUESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...RYAN
NEAR TERM...RYAN
SHORT TERM...RYAN
LONG TERM...HICKMAN
AVIATION...FRANKS
Hazardous weather outlook, Jul 20, 3:23 PM EDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON OH
323 PM EDT SUN JUL 20 2008

INZ050-058-059-066-073>075-080-KYZ089-090-094-211930-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-OWEN-
323 PM EDT SUN JUL 20 2008

...SEVERE THUNDERSTORM WATCH 710 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA AND NORTHERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

KYZ091>093-095>100-OHZ026-034-035-042>046-051>056-060>065-070>074-
077>082-088-211930-
BOONE-KENTON-CAMPBELL-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
323 PM EDT SUN JUL 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Jul 20, 5:14 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
514 PM EDT SUN JUL 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     FORT THOMAS             39.08N 84.45W
07/20/2008                   CAMPBELL           KY   PUBLIC

            LARGE BRANCHES BROKEN

&&
Local storm report, Jul 20, 5:50 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
550 PM EDT SUN JUL 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     TSTM WND DMG     MOUNT ORAB              39.03N 83.92W
07/20/2008                   BROWN              OH   PUBLIC

            LARGE BRANCHES BROKEN

0540 PM     TSTM WND DMG     2 E MOUNT ORAB          39.03N 83.89W
07/20/2008                   BROWN              OH   TRAINED SPOTTER

            3 INCH DIAMETER TREE KNOCKED DOWN AND HAY BARN DOOR
            PULLED OFF.

&&
Local storm report, Jul 20, 5:57 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
557 PM EDT SUN JUL 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     5 W BROOKSVILLE         38.68N 84.16W
07/20/2008                   BRACKEN            KY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

&&
Local storm report, Jul 20, 6:24 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
624 PM EDT SUN JUL 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     HAIL             BATESVILLE              39.30N 85.22W
07/20/2008  M1.00 INCH       RIPLEY             IN   PUBLIC

&&
Local storm report, Jul 20, 7:24 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
724 PM EDT SUN JUL 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     TSTM WND DMG     2 S HARRISON            39.22N 84.79W
07/20/2008                   HAMILTON           OH   AMATEUR RADIO

            LARGE TREE LIMBS DOWNED ALONG BROOKS ROAD. ANTENNAS AND
            SHINGLES PEELED OFF A FEW HOMES.

0658 PM     TSTM WND DMG     WHEELERSBURG            38.73N 82.85W
07/20/2008                   SCIOTO             OH   PUBLIC

            LARGE TREE LIMBS DOWNED.

0700 PM     TSTM WND GST     DENT                    39.19N 84.66W
07/20/2008  E55.00 MPH       HAMILTON           OH   TRAINED SPOTTER

            ESTIMATED 55 MPH WIND GUST. 6 FOOT LAMPPOSTS WIGGLING AND
            TREES NEARLY HORIZONTAL.

0702 PM     TSTM WND DMG     PORTSMOUTH              38.76N 82.95W
07/20/2008                   SCIOTO             OH   EMERGENCY MNGR

            HALF DOZEN TREES DOWNED IN TOWN. ADDITIONAL TREES DON
            NEAR STATE ROUTE 140.

0705 PM     TSTM WND DMG     PORTSMOUTH              38.76N 82.95W
07/20/2008                   SCIOTO             OH   PUBLIC

            LARGE LIMBS DOWNED.

0715 PM     TSTM WND GST     VEVAY                   38.76N 85.07W
07/20/2008  M79.00 MPH       SWITZERLAND        IN   TRAINED SPOTTER

&&

RYAN
Local storm report, Jul 20, 7:27 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
727 PM EDT SUN JUL 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     TSTM WND GST     BURLINGTON              39.02N 84.72W
07/20/2008  E70 MPH          BOONE              KY   TRAINED SPOTTER

            SPOTTER ALSO WITNESSED FUNNEL CLOUD AND WALL CLOUD.

0723 PM     TSTM WND GST     CINCINNATI-NORTHERN KEN 39.05N 84.66W
07/20/2008  M58 MPH          BOONE              KY   ASOS

&&

RYAN

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 5:35 PM EDTSevere Thunderstorm WarningILNBracken, Mason, Pendleton, Robertson40 min
Jul 20, 6:19 PM EDTSevere Thunderstorm WarningILNLewis, Mason56 min
Jul 20, 7:13 PM EDTSevere Thunderstorm WarningILNBoone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more47 min
Jul 20, 7:43 PM EDTSevere Thunderstorm WarningILNBracken, Grant, Owen, Pendleton, Robertson62 min

Nearby

Tornado Warnings in Kentucky, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.